Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and Viraday, plus side effects
Nov 4, 2011

Hello,

I am about to start treatment, and I am really concern about side effects. I have not been on any previous medications. The genotype of my virus indicates no resistance to any meds, but I am not sure about allergic reactions. My doctor told me to start taking Atripla and see how it goes, to stop if I get rush, or severe stomach problems, but in general I am worried about side effects. I cant afford not going to work and/or school, and the forums here are a bit scary and my doctor as well told me I would most likely experience some kind of reaction. Do you agree with this treatment regime? Also, my doctor told me to spot taking all my vitamins and gym supplements. Why is that? Finally, can I use Viraday and Atripla interchangeably? They seem to have the same composition, but Atripla is common here and Viraday in South America. I could access both and I may eventually need to move to South America, so it is important for me to know if the medications are actually the same. Thanks,

Response from Dr. Henry

Viraday contains the same 3 HIV medications as Atripla (efavirenz, emtricitabine, and tenofovir)--I would be confident that the drugs are very similar with good results with either. Since there is some modest concern about drug interactions with some vitamins and supplements a conservative approach would be to minimize use of chemicals and drugs when starting certain HIV medications. Atripla/Viraday is a very good choice for initial treatment of HIV infection-it may be worthwhile to discuss what is plan B if you have side effects (switching to different regimen may be preferable to stopping meds altogether). Good luck! KH



Previous
10 years ago I had lymphoma, 2 years ago became HIV+ worried I have Hodgkins again
Next
Started My HIV Meds again after 2 years

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement